Hail, Cimarron
- When
- June 17, 7:22 PM CST
- Where
- Cimarron County, Kenton
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.900, -102.967
Severe thunderstorms across the western and eastern Oklahoma panhandle produced large hail and high winds during the late evening hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms across the western and eastern Oklahoma panhandle produced large hail and high winds during the late evening hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 17, 2:37 PM CST, 4 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 337 PM CDT THU JUN 17 2004 .DISCUSSION... OUTFLOW BOUNDARY SHOWS UP NICELY ON THE KAMA 88-D RADAR THIS AFTERNOON ACROSS THE SOUTHWEST TEXAS PANHANDLE. COLD FRONT STRETCHES FROM SOUTHWEST KANSAS BACK INTO SOUTHEAST COLORADO. TEMPERATURES AND SURFACE WINDS WERE SLOWLY RECOVERING FROM LAST NIGHT/S CONVECTION. 18Z SOUNDING FROM KAMA SHOWS THAT MOISTURE HAS DEEPENED OVER YESTERDAY. WIND SHEAR IS ALSO A LITTLE BIT BETTER ORGANIZED COMPARED TO YESTERDAY. SO FACTORS ARE COMING TOGETHER FOR ANOTHER SEVERE WEATHER EPISODE ACROSS THE AREA. LOW LEVEL JET SHOULD ALSO ENHANCE THE SHEAR AS THE MCS DEVELOPS AND MOVES THROUGH SOUTHWEST KANSAS/PANHANDLES LATER THIS EVENING. FLOW ALOFT BECOMES MORE ZONAL AND SOMEWHAT NORTHWEST THROUGH THIS WEEKEND. CLUSTERS OF THUNDERSTORMS SHOULD KEEP ROLLING OFF OF THE MOUNTAINS AND THROUGH THE REGION DURING THE LATE AFTERNOON/S AND EVENING/S. FLOW ALOFT WEAKENS EARLY NEXT WEEK...BUT STILL REMAINS ZONAL...SO SEE NO REASON WHY THE THUNDERSTORM TRAIN WOULD END. BY MID WEEK NEXT WEEK...MODELS HINT THAT A RIDGE MAY START TO BUILD OVER THE PLAINS AGAIN...SO WILL NOT ADD POPS FOR THIS TIME FRAME. COLD FRONT/OUTFLOW POSITIONS WILL BE A FORECAST CHALLENGE THROUGH THE WEEKEND. RIGHT NOW FIRST GUESS IS THAT THE COLD FRONT WILL MOVE THROUGH THE ENTIRE PANHANDLE REGION BY EARLY SATURDAY MORNING. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO 65 89 62 82 / 50 30 30 30 BEAVER 62 83 58 76 / 60 40 40 40 BOISE CITY 57 81 56 77 / 70 40 40 40 BORGER 65 91 64 79 / 50 30 30 30 BOYS RANCH 64 86 59 79 / 60 30 30 30 CANYON 65 92 62 84 / 50 30 30 30 CLARENDON 68 93 65 85 / 40 30 30 30 DALHART 60 82 58 78 / 70 30 30 30 GUYMON 61 81 57 79 / 70 40 40 40 HEREFORD 63 95 62 85 / 50 30 30 30 LIPSCOMB 62 87 61 78 / 60 30 30 30 PAMPA 66 91 64 80 / 40 30 30 30 SHAMROCK 69 94 65 83 / 30 30 30 30 WELLINGTON 70 95 67 87 / 30 30 30 30 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 17/15
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 1232 PM CDT THU JUN 17 2004 OKZ001>003-TXZ001>020-181100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 1232 PM CDT THU JUN 17 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES THIS AFTERNOON AND TONIGHT. THE MAIN THREAT FROM SEVERE WEATHER WILL COME FROM LARGE HAIL AND DAMAGING WINDS. HOWEVER...ISOLATED TORNADOES ARE POSSIBLE. IN ADDITION... CAUTION IS ADVISED ON AREA LAKES THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN... THE SLIGHT RISK FOR SEVERE THUNDERSTORMS WILL CONTINUE BOTH FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TODAY THROUGH SATURDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. JORDAN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
610 PM CDT THU JUN 17 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0557 PM TORNADO 3 NW BORGER 35.69N 101.44W
06/17/2004 HUTCHINSON TX STORM CHASER
BRIEF TOUCHDOWN
&&
RDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
614 PM CDT THU JUN 17 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0613 PM HAIL STINNETT 35.82N 101.44W
06/17/2004 1.25 INCH HUTCHINSON TX AMATEUR RADIO
ALSO POWER LINES DOWN
&&
RDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
627 PM CDT THU JUN 17 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0626 PM FLASH FLOOD STINNETT 35.82N 101.44W
06/17/2004 HUTCHINSON TX EMERGENCY MNGR
&&
RDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
654 PM CDT THU JUN 17 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0645 PM TORNADO 4 ENE BORGER 35.68N 101.33W
06/17/2004 HUTCHINSON TX BROADCAST MEDIA
BRIEF TOUCHDOWN
&&
RDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
700 PM CDT THU JUN 17 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0652 PM HAIL 8 SW ADRIAN 35.19N 102.76W
06/17/2004 1.75 INCH OLDHAM TX TRAINED SPOTTER
&&
RDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
736 PM CDT THU JUN 17 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0633 PM HAIL 3 S ADRIAN 35.23N 102.66W
06/17/2004 1.00 INCH OLDHAM TX LAW ENFORCEMENT
&&
RDThe Pueblo radar (KPUX), 204 km away, was scanning. The volume nearest the first event began at 01:23 UTC.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2004Every state in 2004This day in weather historyWarnings in Oklahoma, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5409935, 5409936, 5409937.